Strong Wind, Montgomery
- When
- May 18, 1:00 PM EST to 3:00 PM EST
- Where
- Montgomery forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
Gusty west winds associated with a cold frontal passage knocked down one tree in Pottstown. The tree fell on and damaged the hood of one vehicle.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Gusty west winds associated with a cold frontal passage knocked down one tree in Pottstown. The tree fell on and damaged the hood of one vehicle. The peak wind gust at Philadelphia International Airport was 35 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 18, 10:10 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1110 AM EDT THU MAY 18 2006 .UPDATED DISCUSSION... AT 11:00 AM, HIGH CLOUDS OUT AHEAD OF THE APPROACHING SYSTEM WERE DRIFTING OVERHEAD. AN INITIAL BAND OF SHOWERS WAS MOVING THROUGH THE SUSQUEHANNA VALLEY. THE TAIL END OF THE SHOWERS MIGHT BRUSH BERKS COUNTY, THE POCONOS AND THE LEHIGH VALLEY EARLY THIS AFTERNOON. MEANWHILE, TO THE WEST A LINE OF CONVECTION WAS IN ITS EARLY STAGES OF DEVELOPMENT. AT 11:00 AM, IT EXTENDED FROM INDIANA (PA) AND LATROBE DOWN TO MORGANTOWN. THE LINE WILL CONTINUE TO INTENSIFY AND AS IT MOVES TO THE EAST. THE LINE SHOULD REACH KRDG AROUND 3 OR 4 PM, KPHL AROUND 5 OR 6 PM, AND KACY ABOUT 7 OR 8 PM. THE 12 UTC SOUNDINGS AROUND OUR REGION WERE ALREADY MARGINALLY UNSTABLE. SPC HAS PLACED MOST OF OUR FORECAST AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER FOR LATE THIS AFTERNOON AND EARLY THIS EVENING. - IOVINO && .430 AM DISCUSSION... .SHORT TERM /TODAY THROUGH SATURDAY/... SATELLITE IMAGERY EARLY THIS MORNING ISNT MUCH DIFFERENT FROM WHAT WE SAW 24 HOURS AGO. THAT IS MOSTLY CLEAR SKIES OVER THE CWA WITH CLOUDS LURKING TO OUR WEST. THE FORECAST FOR TODAY ISNT MUCH DIFFERENT EITHER. A STRONG SHORT WAVE OVER THE OHIO VALLEY WILL CONTINUE TO PIVOT AROUND A DEVELOPING MID-LEVEL LOW AS A JET MAX ROUNDS THE BASE. AN ASSOCIATED COLD FRONT WILL TRACK EAST TODAY. AS IT TRACKS EAST, OCCLUSION SHOULD OCCUR WITH THE TRIPLE POINT ENDING UP IN OUR VICINITY LATER TODAY. WITH TEMPERATURES AND DEWPOINTS RISING INTO THE 70S AND THE 50S RESPECTIVELY, SURFACE BASED LIS ARE EXPECTED TO DROP INTO THE -2 TO -4 RANGE. MAX MLCAPES SHOULD END UP IN THE 600 TO 1200 J/KG RANGE (A LITTLE HIGHER THAN YDYS PROGS). AS THE AFOREMENTIONED JET MAX ROUNDS THE BASE OF THE TROF, OUR REGION GETS INTO THE LEFT FRONT QUAD. COMBINING THE ABOVE(CANT FORGET ABOUT THE LOW FREEZING LEVELS), SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. WITH WINDS BASICALLY UNIDIRECTIONAL, WE COULD SEE SOME LINES DEVELOP ALONG THE PREFRONTAL TROF OR THE FRONT ITSELF. ALTHOUGH THE REGION HAS CERTAINLY SEEN MORE DIRE CONVECTIVE PARAMETERS, SPC HAS STILL HIGHLIGHTED OUR INTERIOR ZONES, PUTTING US IN SLIGHT RISK. BY THE TIME THE FRONT MAKES IT INTO OUR EASTERN ZONES, NIGHTFALL SHOULD BE UPON US. ALSO WITH A SOUTH TO SOUTHEAST FLOW OFF THE COOL OCEAN, SEVERE LIMITS WILL BE TOUGH TO ACHIEVE ACROSS OUR COASTAL COUNTIES. THE SURFACE FRONT WILL BE HISTORY TOMORROW, BUT ANOTHER WEAKER SHORT WAVE IN THE CYCLONIC FLOW SHOULD PROVIDE THE REGION WITH SOME SHOWER ACTIVITY. WITH LIMITED INSTABILITY AND CAPE, WEVE PLAYED DOWN THE THREAT OF THUNDERSTORMS. WITH THE LOW BECOMING VERTICALLY STACKED ON SATURDAY AND CROSSING THE BORDER INTO CANADA, SHOWERS SHOULD BE LIMITED TO OUR MOST NORTHERN COUNTIES AS YET ANOTHER SHORT WAVE ROUNDS THE BASE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... DRY WEATHER LOOKS TO BE THE DOMINATING FACTOR AS WE ENTER THE NEXT WORK WEEK. FOR SUNDAY WE WILL KEEP IT DRY EVEN THOUGH A WEAK SURFACE FRONT/TROUGH WILL BE MOVING THROUGH THE REGION. WOULD NOT RULE OUT THE POSSIBILITY OF WIDELY SCTD SHOWERS POPPING UP AROUND THE REGION THOUGH. THE BEGINNING OF NEXT WEEK IS LOOKING TO BE ON THE DRIER SIDE AS A SURFACE HIGH PRESSURE SYSTEM GRADUALLY BUILDS IN FROM THE OHIO VALLEY AND THE UPPER LEVEL TROUGH CONTINUES TO WEAKEN. GENERALLY WENT WITH THE HPC GUIDANCE AS THEY SUGGEST THAT DRIER CONDITIONS WILL PERSIST THROUGHOUT THE NEXT WEEK. && .AVIATION... WE MAINTAINED THE PREV FCST OF MVFR VSBYS EARLY THIS AM OVER THE MOST FOG PRONE SITES. AFTER THAT, WE STAYED CLOSE TO TIMING OF PREV TAF ON CONVECTION FOR THE AFTERNOON AND EVENING HOURS WITH A MINOR JET ALOFT, ENERGY ROTATING AROUND THE MID LEVEL TROF, SOME CAPE AND SOUNDINGS THAT MODESTLY RESEMBLE AN HOURGLASS CONFIGURATION (A BIT TOO MOIST ALOFT). DID NOT AT THIS TIME PUT EITHER HAIL OR CONVECTIVE WIND GUSTS IN THE TAFS, BUT DID PUT IN A LTL GUSTINESS LATER TODAY AHEAD OF THE FRONT AS WE MIX UP TO AT LEAST H8. CLEARED OUT THE CHANCES BEFORE END OF 06Z TAF PERIOD. && .MARINE... ALTHOUGH THE GFS HINTS AT SOME SCA GUSTS MAINLY AHEAD OF AND AFTER THE FRIDAY NIGHT TROF, ESP BUT NOT EXCLUSIVELY OVER NRN WATERS, THE WRF AND ETA ARE NOT SO STRONG WITH THE WINDS AND FOR NOW WE HAVE MAINTAINED CONDITIONS BELOW SCA THROUGH THE FORECAST PD. WE DO INCREASE WINDS SOMEWHAT AHEAD OF AND BEHIND THE FROPA FOR TONIGHT, AND AGAIN AHEAD OF AND BEHIND THE TROF ON FRI NIGHT. WE TEMPER THIS GIVEN THAT THE PRE-BOUNDARY CONDITIONS HAVE WARMER AIR OVER COOLER WATER AND THE CAA IN EACH POST-BOUNDARY REGIME IS NOT THAT IMPRESSIVE, ALTHOUGH THERE IS MORE CAA PROGGED FOR FRI NIGHT THAN FOR TONIGHT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM...KRUZDLO LONG TERM...MEOLA AVIATION...DELISI MARINE...DELISI
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1110 AM EDT THU MAY 18 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-191000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1110 AM EDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND TRACK OFF THE COAST TONIGHT. AS THE FRONT MOVES INTO A MORE UNSTABLE AIRMASS, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING. THERE IS THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME LOCALLY SEVERE, WITH GUSTY WINDS AND HAIL THE MAIN THREATS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 8 PM, AS THE STORMS MOVE GENERALLY FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING, ESPECIALLY BETWEEN 3 PM AND 8 PM. GORSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1055 AM EDT THU MAY 18 2006 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-182100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 1055 AM EDT THU MAY 18 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A COLD FRONT OVER WESTERN PENNSYLVANIA WILL TRACK EASTWARD INTO OUR AREA THIS AFTERNOON, AND THEN MOVE OFF THE MID ATLANTIC COAST DURING TONIGHT. THROUGH THE AFTERNOON, THE ATMOSPHERE ACROSS THE REGION WILL BECOME MORE UNSTABLE. AS THE COLD FRONT AND AN ASSOCIATED DISTURBANCE MOVES INTO THIS UNSTABLE AIR, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. THERE IS THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE, WITH GUSTY WINDS AND HAIL THE MAIN THREATS. ANY THUNDERSTORM THAT DOES DEVELOP WILL CONTAIN BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 8 PM, AS THE STORMS MOVE GENERALLY FROM WEST TO EAST. AREAS CLOSER TO THE COAST HOWEVER MAY HAVE A LESSER THREAT OF SEVERE WEATHER AS THE THUNDERSTORMS MAY NOT REACH THESE LOCATIONS UNTIL THIS EVENING. OVERALL, AS THE DAYTIME HEATING AND INSTABILITY IS LOST DURING THE EVENING HOURS, THE THREAT OF SEVERE WEATHER IS ANTICIPATED TO QUICKLY DIMINISH. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLETS IN THE EVENT THAT WATCHES AND EVEN WARNINGS ARE ISSUED. GORSE
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507012.